Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Churg-Strauss Syndrome after Reduction of Inhaled Corticosteroid in a Patient Treated with Pranlukast for Asthma
Midori HASHIMOTOTakuya FUJISHIMAHiroshi TANAKAHayato KONToyohiro SAIKAIAkihiro SUZUKIMunehide NAKATSUGAWAShosaku ABE
Author information
JOURNAL FREE ACCESS

2001 Volume 40 Issue 5 Pages 432-434

Details
Abstract

Recently, various forms of Churg-Strauss syndrome (CSS) have been reported in association with the use of leukotriene receptor antagonists. A 53-year-old woman with a 5-year history of asthma associated with chronic sinusitis presented mononeuropathy, hypereosinophilia, and positive P-ANCA in October 1999. She had been treated with pranlukast (450 mg/day) and beclomethasone dipropionate (BDP) at a dose of 1, 200 μg/day which had gradually been tapered to 800 μg/day over the previous 17 months. She was found to have CSS, and 60 mg/day of prednisolone was administered instead of pranlukast, resulting in an improvement of her symptoms and eosinophilia. Later, we confirmed that serum P-ANCA had been positive before the pranlukast treatment, but CSS vasculitis had not appeared at that time. We speculated that an underlying incomplete form of CSS was being masked in this case and that the reduction of inhaled corticosteroid might have been responsible for the unmasking of CSS.
(Internal Medicine 40: 432-434, 2001)

Related papers from these authors
© The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top